Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prozac
    avatar
    puppymom57 posted:
    My son has been on 10mg Prozac for 6 weeks and the doctor increased to 20mg. How long before the increase is in his system? He seems to have developed insomnia over the last week.

    Also, I recently saw an article that said there is an even higher risk of suicide when taking Prozac than originally thought. Does anyone have any information about this?

    Puppymom57
    Reply
     
    avatar
    momuv4girls responded:
    What is your son's diagnosis? Medications like Prozac can potentially cause more suicidal thinking and mania in some.

    Its VERY important to note your son's moods/behavior when starting and increasing a medication.

    Is your son's Dr. a Psychiatrist? How old is your son?

    You son being unable to sleep, could possibly be agitation from the medication - I would note it, and bring it up with his Dr.

    -Kathleen
     
    avatar
    puppymom57 replied to momuv4girls's response:
    He is almost 18 and was diagnosed with depression. He has had a recent bought with mono. I have brought the insomnia to the doctor's attention and he said to keep an eye on him. I have not noticed any other mood changes since increasing the dose.
     
    avatar
    joyastle responded:
    I had a daughter on prozac for 2 years when she was very young. We never had any issues of suicide threats, but we did have sleep issues. We started melatonin and it worked great. Good luck!


    Spotlight: Member Stories

    I am the mother of a diagnosed bipolar disorder with extreme ADHD 9 year old son as well as a very active almost 4 year old son. I am a stay-at-home m...More

    Helpful Tips

    "Trigger "warnings - please add them to your post subject lines!
    Hi Everyone! Please add a "Trigger" warning to any post starter that has a topic of self harm. Self harm is a sensitive topic and a ... More
    Was this Helpful?
    23 of 31 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.